Results are out! Find what you need...fast. Get quick advice or join the chat
Hey there Sign in to join this conversationNew here? Join for free

Painkillers are helping pain, but comedown is horrible!

Announcements Posted on
Live webchat: Student Finance explained - on TSR from 2 - 3pm 17-09-2014
Got a question about Student Finance? Ask the experts this week on TSR! 14-09-2014
    • Thread Starter
    • 1 follower
    Offline

    ReputationRep:
    I have an issue with my stomach, where acid builds up and erodes away the lining of my stomach. If i don't eat for long periods of time or do too much that will strain my stomach (like heavy excercising, standing up for long periods of time, picking up things) I end up throwing up and experiencing a very dull and painful ache in my stomach.
    At Uni it was terrible, running out of lectures to throw up, not being able to get out of bed in the morning.
    But now i've returned home Its a lot more under control, and the doctor has recently put me on codine and cocodemal tablets every 4 hours which i use when I work.

    Since taking the painkillers, I have found I've become very easily exhausted lately. I smoke pot from time to time to help me sleep, and to help reduce pains of my stomach, I also had to quit drinking because of it, so it's different way to socialise with friends. At first I thought it was the comedown from Weed, but I've never experienced this before from weed, which i've smoked on and off for over a year now. However, in the last week of being on these painkillers, I have found i'm sleeping 10-12 hours, still feeling tired, and almost falling asleep only a few hours after waking up. At work I lose concentration easily, and find myself having to sit down whenever I have the chance because my body feels so knackered.


    Has anyone else experienced this on strong painkillers?
    I had to call in sick for work today, because it took me an hour just to gather the energy to move from my bed to the sofa. Im scared of taking any more painkillers incase I end up a vegetable!:confused:
    • 20 followers
    Offline

    ReputationRep:
    I was on 30mg cocodamol every 4 hours for a few weeks and I spent most of my time asleep. Whenever I was awake you could barely get a coherent sentence out of my and I could hardly walk, I eventually had to go onto strong ibuprofen because they affected me so badly. Whilst it's not nice, I think it's to be expected unfortunately
    • 0 followers
    Offline

    ReputationRep:
    Try reducing the dose of codeine.

    I've been on a large dose of codeine for a while now, and was told that if you take more than you need, that's when you start experiencing side effects (lethargy, nausea, constipation etc.)
    • 1 follower
    Offline

    ReputationRep:
    The answer is definitely not painkillers, it's drugs to control acid formation - e.g. regular ranitidine, omeprazole or lansoprazole. It's crazy to be using strong, sedative & potentially addictive painkillers every 4 hours when you could easily remedy the actual pathology instead.
    • 0 followers
    Offline

    ReputationRep:
    (Original post by jimbo139)
    The answer is definitely not painkillers, it's drugs to control acid formation - e.g. regular ranitidine, omeprazole or lansoprazole. It's crazy to be using strong, sedative & potentially addictive painkillers every 4 hours when you could easily remedy the actual pathology instead.
    I agree it would be odd not to be taking some like a PPI. Also diet is important like not having fatty, spicy, citrus, acidic food and cut out smoking. Anti-emetics could also help with vomiting. Good idea to treat the issue rather then numb it or cover it up...

    Hope it works out...

    This was posted from The Student Room's Android App on my GT-I9100
    • Thread Starter
    • 1 follower
    Offline

    ReputationRep:
    (Original post by Candesense)
    I agree it would be odd not to be taking some like a PPI. Also diet is important like not having fatty, spicy, citrus, acidic food and cut out smoking. Anti-emetics could also help with vomiting. Good idea to treat the issue rather then numb it or cover it up...

    Hope it works out...

    This was posted from The Student Room's Android App on my GT-I9100
    My anti acid tablets don't cut out the pain, I'm waiting to see a specialist and this is what my doctor gave me. Been happening for a good year now :/
    • 0 followers
    Offline

    ReputationRep:
    (Original post by natalieann1993)
    My anti acid tablets don't cut out the pain, I'm waiting to see a specialist and this is what my doctor gave me. Been happening for a good year now :/
    Fair enough.

    I had trouble with acid for about 2/3 years so can feel your pain. I did get some pain occasionally but main issue was constant nausea and acid reflex. Hopefully they sort you out & don't let them fob you off because they don't know what it is.

    The internet is helpful. There are so many sites dedicated to G.I complaints. Out of interest what anti acid tabs do you take?


    This was posted from The Student Room's Android App on my GT-I9100

    This was posted from The Student Room's Android App on my GT-I9100
    • Thread Starter
    • 1 follower
    Offline

    ReputationRep:
    (Original post by Candesense)
    Fair enough.

    I had trouble with acid for about 2/3 years so can feel your pain. I did get some pain occasionally but main issue was constant nausea and acid reflex. Hopefully they sort you out & don't let them fob you off because they don't know what it is.

    The internet is helpful. There are so many sites dedicated to G.I complaints. Out of interest what anti acid tabs do you take?


    This was posted from The Student Room's Android App on my GT-I9100

    This was posted from The Student Room's Android App on my GT-I9100

    Sorry for late reply.
    Yeah i have the same issue except its more pain and acid that is the issue.
    I have the camera going down my stomach tomorrow (finally) to see what the issue is, did they ever resolve your problem?
    x

Reply

Submit reply

Register

Thanks for posting! You just need to create an account in order to submit the post
  1. this can't be left blank
    that username has been taken, please choose another Forgotten your password?
  2. this can't be left blank
    this email is already registered. Forgotten your password?
  3. this can't be left blank

    6 characters or longer with both numbers and letters is safer

  4. this can't be left empty
    your full birthday is required
  1. By joining you agree to our Ts and Cs, privacy policy and site rules

  2. Slide to join now Processing…

Updated: July 31, 2012
New on TSR

Writing your personal statement

Our free PS builder tool makes it easy

Article updates
Reputation gems:
You get these gems as you gain rep from other members for making good contributions and giving helpful advice.